Alert archive / Minnesota / River Flood Warnings in 2025

River Flood Warning 10, NWS La Crosse, WI

June 26, 2025Mower County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 26, 2025, 7:52 PM CDT for Mower County, Minnesota. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 7:52 PM CDT (00:52 UTC)
Expired
Jun 28, 2025, 12:00 PM CDT
In force
40 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Mower County, MN

The radar

The La Crosse radar (KARX), 126 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River near Lansing (LANM5).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455940, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:23 PM CDT, 1 hour 29 minutes earlier. Its key messages:

  • Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
  • This weekend, another round of strong to severe storms possible Saturday night into Sunday.
  • Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 6:23 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
623 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Today, severe thunderstorms possible again this afternoon,
  with a few tornadoes & heavy rain as the primary threats.
  Please stay weather aware in case watches and warnings are
  issued for your area.

- This weekend, another round of strong to severe storms possible
  Saturday night into Sunday.

- Next week, drier conditions are expected across the region.

&&

.DISCUSSION...
Issued at 1246 PM CDT Thu Jun 26 2025

TODAY...the main concern this afternoon into this evening is the
another round of thunderstorms capable of producing a few tornadoes,
as well as heavy rain and the potential for flooding. Please stay
weather aware in case watches and warnings are issued for your area.

An upper level wave was located across the Missouri River Valley,
with precipitation downstream of the trough axis across the eastern
Dakotas and Minnesota. Late morning satellite imagery with a RAP
surface analysis showed a surface low approaching western Iowa, with
mostly clear skies and easterly winds ahead of it. A warm front was
becoming better defined near I-90, and this will set the stage for
another severe weather threat this afternoon.

By early this afternoon, instability around 2000 to 3000 j/kg will
be in place south of this warm front, and the aforementioned upper
level trough be enough lift to develop storms. In addition, the
veered wind profile along the warm front will be favorable for
rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km
helicity, along with low cloud bases. The combination of instability
and wind shear should lead to at least a few storms capable of
producing tornadoes. The Storm Prediction Center has lifted the
severe weather outlook northward, and now the slight risk and
tornado threat are centered across the local area. In addition to
the severe threat, heavy rain will also accompany these storms, and
if storms were to track across the same region, then amounts in
excess of 3 inches would be possible. A flash flood watch was issued
for counties along and near I-90. The timing for these storms are
this afternoon and evening, with storms expected to be east of the
region by midnight tonight.

TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but
forecast soundings show low clouds lingering through Friday morning,
before clearing out later in the day as weak high pressure builds
across the region. On Friday night storms will develop over the
Dakotas, but they should fall part before the reach the tri-state
area. By Saturday, southerly flow will return across the region,
with hot and humid conditions expected over the weekend. Additional
thunderstorm chances are possible Saturday night, and again Sunday
into Sunday night. The instability and shear profiles would once
again support strong to severe storms.

Looking ahead, the current southwest flow of the jet stream will
transition to zonal flow this weekend, and eventually northwest flow
next week. That will bring in some drier air, with dewpoints, back
in the lower 60s. Temperatures will be slightly above the seasonal
average for early July, with highs in the lower 80s. This pattern
favors drier weather, but cant completely rule out and
precipitation, so have generally 10 to 20 percent chances in the
forecast.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 623 PM CDT Thu Jun 26 2025

Main taf concerns are thunder chances early in the period and
IFR/LIFR conditions tonight into Friday at both RST/LSE taf sites.
Showers and storms associated with a cold front will continue to
move across the area this evening. Thunder will be possible at LSE
taf through 02z Friday. The better instability has moved east of RST
taf site and showers are expected through the early evening hours.
Behind the surface front...low level moisture and weak winds aloft
will allow for a stratus deck to form tonight. Bufkit soundings show
ceilings lower into the IFR/LIFR overnight. Have kept IFR condition
at LSE taf site and lowered RST taf site into LIFR condition
through Friday morning. Due daytime heating and surface ridge
building into the area...ceilings will slowly improve and maybe
improve to VFR conditions after 18z Friday at both taf sites.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch until 4 AM CDT Friday for WIZ041>044-053>055.
MN...Flood Watch until 4 AM CDT Friday for MNZ086>088-094>096.
IA...Flood Watch until 4 AM CDT Friday for IAZ008>011.

&&

DISCUSSION...JRB
AVIATION...DTJ
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1020 AM CDT Thu Jun 26 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271930-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1020 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with tornadoes, damaging winds,
heavy rain, and localized flooding are possible this afternoon
into this evening. Any potential tornadoes are expected to be
weak and short lived, but an isolated stronger tornado could be
possible early this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for 2 PM today.

Kurz

In the hours before

Special weather statement, Jun 26, 4:56 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service La Crosse WI
456 PM CDT Thu Jun 26 2025

WIZ029-034-041-042-262230-
Jackson WI-La Crosse WI-Clark WI-Monroe WI-
456 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LA CROSSE...
SOUTHWESTERN CLARK...CENTRAL JACKSON AND NORTHWESTERN MONROE COUNTIES
THROUGH 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humbird to near Black River Falls to near
Bangor. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Black River Falls, Humbird, and Cataract around 500 PM CDT.
  Hatfield around 505 PM CDT.
  Millston around 515 PM CDT.
  Neillsville around 520 PM CDT.

Other locations impacted by these storms include Wildcat Mound,
Shamrock, The Black River Correctional Center, Melrose, Pigeon Creek
Campground, Tioga, Highway 10 And Bald Peak Road, The North Flowage,
Vaudreuil, and Perry Creek Recreation Area.

This includes Interstate 94 between mile markers 104 and 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.

&&

LAT...LON 4477 9064 4443 9054 4403 9051 4392 9107
      4425 9102 4455 9105 4460 9096 4460 9092
      4462 9092
TIME...MOT...LOC 2156Z 232DEG 39KT 4451 9098 4424 9089 4396 9102

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Ferguson
Special weather statement, Jun 26, 5:23 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service La Crosse WI
523 PM CDT Thu Jun 26 2025

IAZ011-MNZ096-WIZ053-054-262300-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
523 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...VERNON AND NORTHERN CRAWFORD COUNTIES THROUGH 600 PM CDT...

At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Albin to Lansing to near Marquette.
Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Harpers Ferry around 530 PM CDT.
  Viroqua and Coon Valley around 545 PM CDT.

Other locations impacted by these storms include Jersey Valley County
Park, Eastman, County 5 And Peyton Road, Red Barn Campground,
Chaseburg, Fairview, County Roads K And O, Petersburg, Ferryville,
and Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern and west central
Wisconsin.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.

&&

LAT...LON 4308 9132 4331 9127 4351 9139 4373 9106
      4373 9065 4369 9060 4355 9064 4355 9067
      4347 9067 4330 9072 4308 9118
TIME...MOT...LOC 2223Z 231DEG 37KT 4350 9134 4336 9119 4310 9125

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Naylor
Local storm report, Jun 26, 5:24 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
524 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Gst     2 ESE Canton            43.52N 91.89W
06/26/2025  M51 MPH          Fillmore           MN   Mesonet

            Mesonet station MN065 T.h.52 - Canton - Mp
            2.

&&

KB
Local storm report, Jun 26, 5:25 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
525 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Gst     1 NE Boscobel           43.15N 90.68W
06/26/2025  M49 MPH          Grant              WI   ASOS

            ASOS station KOVS Boscobel Airport.

&&

KB
Local storm report, Jun 26, 5:27 PM CDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
527 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     Tstm Wnd Gst     2 N Ionia               43.07N 92.46W
06/26/2025  M49 MPH          Chickasaw          IA   Mesonet

            Mesonet station RNHI4 New Hampton.

&&
Local storm report, Jun 26, 6:34 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
634 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     Rain             Wabasha                 44.37N 92.04W
06/26/2025  M2.30 Inch       Wabasha            MN   Public

&&

KB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:56 PM CDTSevere Thunderstorm WarningARXGrant34 min
Jun 26, 8:31 PM CDTSpecial Weather StatementARXGrant29 min
Jun 27, 6:06 AM CDTAreal Flood WarningARXLa Crosse25 hr
Jun 27, 10:21 AM CDTRiver Flood WarningARXFloyd12 hr
Jun 26, 9:29 PM CDTRiver Flood WarningARXMower25 hr
Jun 26, 10:03 PM CDTRiver Flood WarningARXOlmsted, Winona5 hr

Nearby

River Flood Warnings in Minnesota, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.